Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 238, NWS Albuquerque, NM

September 29, 2014Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 29, 2014, 4:20 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 29, 2014, 4:20 PM MDT (22:20 UTC)
Expired
Sep 29, 2014, 5:00 PM MDT
In force
40 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 29, 1:33 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 3:25 PM MDT, 55 minutes earlier.

Area forecast discussion, Sep 29, 3:25 PM MDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 PM MDT MON SEP 29 2014

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF THE AREA EAST
OF THE CENTRAL MOUNTAIN CHAIN THROUGH EARLY EVENING...

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIMINISH FROM WEST TO
EAST TONIGHT AS AN UPPER LEVEL TROUGH FINISHES CROSSING THE AREA.
SOME CELLS MAY TURN SEVERE EAST OF THE CENTRAL MOUNTAIN CHAIN THIS
EVENING WITH LARGE HAIL AND DAMAGING WINDS. IN THE WAKE OF THE
WEATHER SYSTEM...TEMPERATURES WILL REMAIN COOL ON TUESDAY AND
WEDNESDAY. A SECOND UPPER LEVEL TROUGH WILL CROSS FROM THE
NORTHWEST LATE WEDNESDAY THROUGH THURSDAY WITH A CHANCE FOR RAIN
SHOWERS...THUNDERSTORMS AND MOUNTAIN SNOW SHOWERS MAINLY NORTH OF
INTERSTATE 40. A COLD FRONT WILL DIVE SOUTH WITH THE SYSTEM
BRINGING BRISK NORTH WINDS TO THE EASTERN PLAINS. HIGH
TEMPERATURES ON THURSDAY SHOULD FALL A FEW TO 11 DEGREES FROM
WEDNESDAYS READINGS ACROSS NORTHERN...CENTRAL AND EASTERN AREAS. A
RIDGE OF HIGH PRESSURE WILL THEN BUILD OVER THE WESTERN U.S. THIS
WEEKEND WITH WARMING TEMPERATURES...DRY WEATHER AND GENERALLY
LIGHT WINDS ACROSS NORTHERN AND CENTRAL NEW MEXICO.

&&

.DISCUSSION...
WITH 500 MB WINDS IN THE 45 TO 55 KT RANGE...EVEN ORDINARY
THUNDERSTORMS ACROSS NORTH CENTRAL AND NORTHEAST AREAS WILL HAVE
THE POTENTIAL TO PRODUCE SEVERE CRITERIA WINDS EARLY THIS
EVENING. THE SHEAR AND INSTABILITY PROFILE MAY CAUSE STORMS EAST
OF THE CENTRAL MOUNTAIN CHAIN TO BECOME ORGANIZED WITH BOWING
ECHOES. THE BIG CONCERN SHOULD BE DAMAGING WIND POTENTIAL...BUT
THERE COULD BE SOME QUARTER SIZE HAIL TOO.

MODELS ARE ALL TRENDING DEEPER AND FARTHER SOUTH WITH THE
SECONDARY UPPER TROUGH FOR MID WEEK. THE GFS IS DRAGGING ITS
HEALS...BUT THE CANADIAN...ECMWF AND NAM MODELS ARE AGREEING ON
SHOWER ACTIVITY OVER NORTHERN AREAS. THE COLD FRONT WITH THE
SYSTEM MAY SERVE AS A LIFTING MECHANISM FOR PRECIPITATION ACROSS
NORTHWEST AREAS WEDNESDAY AFTERNOON AND EVENING...THEN ACROSS THE
NORTHEAST LATE WEDNESDAY NIGHT AND THURSDAY MORNING. THERE MAY BE
A DUSTING OF SNOW IN THE NORTHERN MOUNTAINS NEAR THE CO BORDER BY
THURSDAY MORNING.

WITH A BUILDING RIDGE OF HIGH PRESSURE WEST OF NEW MEXICO...LOOK
FOR TEMPERATURES TO WARM ABOVE NORMAL IN MOST LOCATIONS THIS
WEEKEND.

44

&&

.FIRE WEATHER...
STRONG TO SEVERE THUNDERSTORMS WITH WETTING RAIN WILL CONTINUE
EASTWARD FROM THE CENTRAL RIO GRANDE VALLEY TO EASTERN NEW MEXICO
THIS AFTERNOON INTO TONIGHT. FREQUENT CLOUD TO GROUND
LIGHTING...LARGE HAIL...60 MPH WIND GUSTS AND HEAVY DOWNPOURS WILL
OCCUR IN STRONGER STORMS. DRIER AIR WILL MOVE INTO WESTERN AREAS
BEHIND THE PACIFIC FRONT DECREASING STORM CHANCES THERE THROUGHOUT
THE REST OF THE AFTERNOON. BREEZY TO WINDY CONDITIONS WILL PERSIST
BUT TAPER OFF AFTER MIDNIGHT AS STORMS EXIT THE STATE.  LOOK FOR
GOOD TO EXCELLENT RH RECOVERIES ACROSS NORTHERN AND EASTERN AREAS
OVERNIGHT.

DRY AIR WILL PREVAIL AREAWIDE TUESDAY AS TEMPERATURES REMAIN COOL.
FREEZING LOW TEMPERATURES ARE EXPECTED IN PARTS OF THE NORTHERN
MOUNTAINS. LIGHT TO MODERATE BREEZES WILL FOLLOW IN THE AFTERNOON
AREA WIDE WITH PLENTY OF SUNSHINE. GOOD TO EXCELLENT VENTILATION
RATES ARE EXPECTED AREAWIDE THROUGH WEDNESDAY. A SHORTWAVE TROUGH
WILL CROSS NORTHERN AND EASTERN AREAS LATE WEDNESDAY THROUGH
THURSDAY WITH A FEW SHOWERS. A COLD FRONT WILL ALSO PASS SOUTHWARD
WITH BREEZY CONDITIONS ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS.
IN THE WAKE OF THE FRONT...FRIDAY INTO THE WEEKEND WILL SEE POOR
VENTILATION FOR CENTRAL AND WESTERN AREAS. HIGH PRESSURE WILL BUILD
OVER THE WESTERN U.S. OVER THE WEEKEND WITH DRY WEATHER...WARMING
TEMPERATURES AND GENERALLY LIGHT WINDS.

32

&&

.AVIATION...
18Z TAF CYCLE
SCATTERED TO NUMEROUS TSRA WILL BE AREA WIDE THIS AFTERNOON WITH
STRONG TO SEVERE STORMS IMPACTING AREAS EAST OF THE CENTRAL MTN
CHAIN STARTING AROUND 20Z. LARGE HAIL...50 MPH WIND GUSTS AND HEAVY
DOWNPOURS ARE THE MAIN THREATS FOR IMPACT AREAS. RELATIVELY BRIEF
MVFR CIGS/VISBY POSSIBLE WITH TSRA ALONG WITH BRIEF MTN TOP
OBSCURATION. ADDED TEMPO GROUPS FOR MOST SITES EXCEPT KGUP AS
AFTN DEVELOPMENT CONTINUES. ALSO ADDED GS FOR KLVS BETWEEN 20 AND
23Z. STORMS SHOULD EXIT THAT STATE BY 6Z LEADING TO POSSIBLE
PATCHY FOG DEVELOPMENT ACROSS THE EAST CENTRAL AND SOUTH EAST
PLAINS.

32

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  39  71  42  72 /   0   0   0  10
DULCE...........................  31  68  32  68 /   5   0   5  10
CUBA............................  37  71  42  72 /   5   0   0   5
GALLUP..........................  35  70  38  69 /   0   0   0   5
EL MORRO........................  36  67  38  66 /   0   0   0   5
GRANTS..........................  36  72  39  71 /   0   0   0   5
QUEMADO.........................  39  70  41  69 /   0   0   0   5
GLENWOOD........................  43  76  46  76 /   5   0   0   5
CHAMA...........................  29  64  31  65 /  10   0   5  10
LOS ALAMOS......................  42  70  44  70 /  10   0   0   5
PECOS...........................  41  66  43  67 /  30   0   0   5
CERRO/QUESTA....................  34  68  36  68 /  30   0   0  10
RED RIVER.......................  30  58  32  58 /  40   0   0  10
ANGEL FIRE......................  26  64  26  66 /  40   0   0  10
TAOS............................  34  66  35  67 /  20   0   0   5
MORA............................  37  67  38  67 /  30   0   0   5
ESPANOLA........................  42  74  44  74 /  20   0   0   5
SANTA FE........................  43  68  44  69 /  20   0   0   5
SANTA FE AIRPORT................  42  72  43  74 /  10   0   0   5
ALBUQUERQUE FOOTHILLS...........  49  75  52  75 /  10   0   0   5
ALBUQUERQUE HEIGHTS.............  50  75  53  77 /  10   0   0   5
ALBUQUERQUE VALLEY..............  48  77  50  78 /   5   0   0   5
ALBUQUERQUE WEST MESA...........  48  78  50  79 /   5   0   0   5
LOS LUNAS.......................  46  77  46  79 /   0   0   0   5
RIO RANCHO......................  47  79  49  80 /   5   0   0   5
SOCORRO.........................  52  81  50  82 /   0   0   0   5
SANDIA PARK/CEDAR CREST.........  45  74  47  77 /  20   0   0   5
TIJERAS.........................  45  76  47  78 /  20   0   0   5
MORIARTY/ESTANCIA...............  38  73  41  73 /  30   0   0   5
CLINES CORNERS..................  44  69  44  71 /  30   0   0   5
GRAN QUIVIRA....................  48  72  47  72 /  20   0   0   5
CARRIZOZO.......................  54  75  51  75 /  20   0   0   5
RUIDOSO.........................  51  71  46  71 /  40   5   5   5
CAPULIN.........................  44  69  42  69 /  40   0   0  10
RATON...........................  41  73  41  71 /  40   0   0   5
SPRINGER........................  41  74  39  73 /  40   0   0   5
LAS VEGAS.......................  39  71  40  71 /  30   0   0   5
CLAYTON.........................  53  75  48  75 /  70   0   0   5
ROY.............................  47  73  43  74 /  50   0   0   5
CONCHAS.........................  55  80  48  80 /  50   0   0   5
SANTA ROSA......................  54  78  48  78 /  50   5   0   5
TUCUMCARI.......................  57  83  50  82 /  70   5   0   5
CLOVIS..........................  55  81  52  82 /  40   5   5   5
PORTALES........................  57  82  54  83 /  40   5   5   5
FORT SUMNER.....................  56  81  51  81 /  60   5   0   5
ROSWELL.........................  59  86  54  85 /  20   5   5   5
PICACHO.........................  54  79  50  78 /  30   5   5   5
ELK.............................  53  74  48  74 /  30   5   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44
Hazardous weather outlook, Sep 29, 5:04 AM MDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
504 AM MDT MON SEP 29 2014

NMZ501>540-301200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
504 AM MDT MON SEP 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE RIO GRANDE
VALLEY EAST TO NEAR THE TEXAS BORDER THIS AFTERNOON AND EVENING
WHERE LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. THE FOCUS FOR
STORMS WILL BE ACROSS CENTRAL NEW MEXICO THIS AFTERNOON...SHIFTING
EAST TO OVER THE EASTERN PLAINS BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY FOR CENTRAL AND EASTERN
NEW MEXICO DUE TO THE THREAT FOR SEVERE THUNDERSTORMS.

11

In the hours before

Local storm report, Sep 29, 3:02 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 PM MDT MON SEP 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     3 SE ALBUQUERQUE        35.09N 106.59W
09/29/2014                   BERNALILLO         NM   OTHER FEDERAL

            RIO GRANDE ARTS AND FESTIVAL TENT DESTROYED.

&&

EVENT NUMBER ABQ1401175

43
Local storm report, Sep 29, 3:35 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
335 PM MDT MON SEP 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TSTM WND GST     20 SW CARRIZOZO         33.44N 106.13W
09/29/2014  M59 MPH          LINCOLN            NM   OTHER FEDERAL

&&

EVENT NUMBER ABQ1401176

RJOJOLA
Special weather statement, Sep 29, 3:55 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
355 PM MDT MON SEP 29 2014

NMZ511-518-519-521-292245-
JEMEZ MOUNTAINS-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO
AREA-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
355 PM MDT MON SEP 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BERNALILLO...WESTERN
SANTA FE AND SOUTHEASTERN SANDOVAL COUNTIES THROUGH 445 PM MDT...

AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CABEZON...OR NEAR RIO RANCHO...MOVING
NORTHEAST BETWEEN 45 AND 50 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...BERNALILLO...CORRALES...
MARIPOSA...SANDIA PUEBLO...ENCHANTED HILLS...CORONADO STATE
MONUMENT...SANTA ANA PUEBLO...SAN FELIPE PUEBLO...KEWA PUEBLO...
MADRID...LA BAJADA...CERRILLOS HILLS STATE PARK...LOS CERRILLOS...LA
CUEVA PICNIC AREA...JUAN TABO PICNIC AREA...JEMEZ CANYON RESERVOIR...
ALGODONES...DOMINGO...PENA BLANCA AND GALLISTEO DAM.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3564 10623 3534 10606 3512 10674 3528 10685
TIME...MOT...LOC 2155Z 243DEG 45KT 3526 10666

43
Local storm report, Sep 29, 4:11 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
411 PM MDT MON SEP 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             DULCE                   36.93N 107.00W
09/29/2014  E1.50 INCH       RIO ARRIBA         NM   LAW ENFORCEMENT

            TRIBAL POLICE IN DULCE REPORTED HAIL UP TO 1.5 INCHES
            IN DULCE.

&&

EVENT NUMBER ABQ1401177

43
Local storm report, Sep 29, 4:15 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
415 PM MDT MON SEP 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             VAUGHN                  34.60N 105.20W
09/29/2014  E1.00 INCH       GUADALUPE          NM   PUBLIC

&&

EVENT NUMBER ABQ1401178

JLP
Local storm report, Sep 29, 4:16 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
416 PM MDT MON SEP 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             DULCE                   36.94N 107.00W
09/29/2014  M1.00 INCH       RIO ARRIBA         NM   CO-OP OBSERVER

&&

EVENT NUMBER ABQ1401179

AC

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 2:14 PM MDTSpecial Weather StatementABQBernalillo31 min
Sep 29, 2:26 PM MDTSpecial Weather StatementABQChaves34 min
Sep 29, 2:52 PM MDTSpecial Weather StatementABQSan Miguel38 min
Sep 29, 3:00 PM MDTSevere Thunderstorm WarningABQRio Arriba, San Juan45 min
Sep 29, 3:26 PM MDTSevere Thunderstorm WarningABQChaves32 min
Sep 29, 3:46 PM MDTSevere Thunderstorm WarningABQRio Arriba44 min
Sep 29, 3:53 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel32 min
Sep 29, 3:55 PM MDTSpecial Weather StatementABQBernalillo50 min
Sep 29, 4:09 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe51 min
Sep 29, 4:21 PM MDTSpecial Weather StatementABQLincoln39 min
Sep 29, 4:28 PM MDTSevere Thunderstorm WarningABQRio Arriba18 min
Sep 29, 4:45 PM MDTSevere Thunderstorm WarningABQHarding, Mora, San Miguel36 min
Sep 29, 4:58 PM MDTSevere Thunderstorm WarningABQHarding, Union32 min
Sep 29, 5:10 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel, Union52 min
Sep 29, 5:38 PM MDTSevere Thunderstorm WarningABQUnion23 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.